MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 60 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 60 REPERFUSION CATHETER; NRY
Model Number 5MAXACE132-A
Medical Device Problem Codes Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 of the middle cerebral artery (mca) using a penumbra system ace 60 reperfusion catheter (ace60), non-penumbra 6f long sheath, non-penumbra microcatheter, and guidewire.It was noted that the patient had a tortuous vessel and a type iii aortic arch.During the procedure, while advancing an ace60 with the microcatheter over the guidewire, the ace60 would not advance past the ophthalmic artery.The physician then advanced the microcatheter and guidewire further and adjusted the ace60.After a few attempts, the ace60 was in position.Next, aspiration was initiated but no thrombus was being aspirated; therefore, the ace60 was removed.Upon removal, the ace60 was noticed to be kinked in the middle shaft.The procedure was completed using a navien catheter and a stent retriever device.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the returned ace60 was kinked approximately 91.0 cm from the hub.Conclusions: evaluation of the returned ace60 confirmed a kink.If the device is forcefully handled during preparation or is manipulated against resistance, the device may become kinked.The kink was not occlusive and functional testing revealed that the ace60 was able to aspirate.The other devices used in the complaint were not returned, therefore root cause of the reported complaint was unable to be determined.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM ACE 60 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9477473
Report Number3005168196-2019-02332
Device Sequence Number19530597
Product Code NRY
UDI-Device Identifier00814548017426
UDI-Public00814548017426
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/19/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2021
Device Model Number5MAXACE132-A
Device Catalogue Number5MAXACE132
Device Lot NumberF85673
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/28/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/19/2019
Supplement Date Received by Manufacturer01/15/2020
Initial Report FDA Received Date12/16/2019
Supplement Report FDA Received Date01/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR
Date Report Sent to FDA01/01/2005